Alert archive / Pennsylvania / Flash Flood Warnings in 2001

Flash Flood Warning 11, NWS State College, PA

June 16, 2001Huntingdon County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 16, 2001, 4:53 PM EDT for Huntingdon County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2001, 4:53 PM EDT (20:53 UTC)
Expired
Jun 16, 2001, 8:00 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Whole counties

County Huntingdon County, PA

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2001-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2001-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
596 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCTP 162056
FFWCTP
PAC061-170000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
453 PM EDT SAT JUN 16 2001

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HUNTINGDON COUNTY IN PENNSYLVANIA

* UNTIL 800 PM EDT.

* AT 447 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM WITH VERY HEAVY RAINFALL.

SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH 
FLOODING IN IN A LINE FROM JUST SOUTH OF STATE COLLEGE TO MOUNT 
UNION...ORBISONIA AND ROCKHILL.

THE RAINS SHOULD BE EASING UP THROUGH 6 PM...BUT HAVE ALREADY 
PRODUCED OVER TWO INCHES OF RAIN IN LESS THAN AN HOUR ALONG THAT 
LINE.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS...AND STREETS.

SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT 
ROADS AND FLOODING NEARBY LOW AREAS...ESPECIALLY ALONG THE AUGHWICK 
CREEK AND THREE SPRINGS CREEK. 
$$

LAT...LON 4074 7773 4055 7783 4006 7789 4021 7815
          4068 7801

DANGELO/DEVOIR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:00 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 16, 2:00 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
200 PM EDT SAT JUN 16 2001

...WORK ZONES BY 345 PM...

...ZONES BY 4 PM...

...CHANGES...

NOT MANY CHANGES...CURRENT WATCH AREA LOOKS GOOD.

WILL MOST LIKELY PUT DRY WEATHER IN FOR SAT.

...DISC...

...SHORT TERM...

REMAINS OF OLD CIRCULATION CENTER JUST OFF VA COAST...SYSTEM MOVING
LIKE A SLUG NOW. BLOCKING RIDGE TO THE NE OF CONCERN.

GOOD NEWS IS THAT THE REMAINS OF THE STRONG FRONT STILL MOVING ALONG
AT A DECENT PACE.

STILL CONCERN THAT SOME HEAVY RAIN COULD FALL TODAY...AS IT WILL
TAKE AT A LEAST A FEW HOURS FOR FRONT TO MOVE ACROSS. ALSO COLDEST
TOPS FORMING TO THE NORTH OF THE OLD CIRCULATION CENTER...AND FRONT
MOVING IN AT TIME OF MAX HEATING.

WOULD EXPECT MOST AREAS TO GET GENERAL SOAKING RAIN OF 1 TO 2
INCHES...WITH HIGHER AMTS IN SOME SPOTS. WITH A FEW SPOTS STILL DRY
FROM EARLY MAY...SHOULD ALLOW THE CORN ETC TO TAKE OFF.

WATCH AREA LOOKS GOOD. HIGH DEWPOINTS IN PLACE AGAINST ALLEGANY
FRONT. MAIN CONCERN WOULD BE AREAS JUST N AND W OF WATCH AREA THAT
SEE AN ISOLATED CORE DUMPER...GIVEN AREA OF BETTER HEATING...BUT
WILL HOLD OFF ON EXPANDING WATCH AREA FOR NOW.

...LONG TERM...

SLIGHTLY DRIER AIR...BUT NOTHING REAL COOL. COMING UP ON THE FIRST
DAY OF SUMMER.

MAYBE A TAD COOLER BY LATE WEEK...WILL GO WITH DRY WX FOR NOW FOR
SAT...BUT IF MEAN TROUGH TRIES TO BUILD| BACK IN...COULD BE WET.

.CTP...FLASH FLOOD WATCH FOR THIS EVENING FOR MID AND LOWER SUSQ
VALLEY.

MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:25 PM EDTFlash Flood WarningCTPJuniata3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.